Alert archive / California / Flash Flood Warnings in 2013
Flash Flood Warning 2, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Jul 2, 2013, 3:22 PM PDT for Sierra County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2013, 3:22 PM PDT (22:22 UTC)
- Expired
- Jul 2, 2013, 6:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Sierra County, CA
The radar
The Reno radar (KRGX), 81 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3967 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
810
WGUS55 KREV 022222
FFWREV
CAC091-030115-
/O.NEW.KREV.FF.W.0002.130702T2222Z-130703T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
322 PM PDT TUE JUL 2 2013
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL SIERRA COUNTY IN NORTHERN CALIFORNIA...
THIS INCLUDES THE CITY OF SIERRAVILLE...
* UNTIL 615 PM PDT
* AT 317 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SLOW MOVING STORM PRODUCING RAINFALL RATES OVER ONE INCH PER HOUR IN
STEEP TERRAIN BETWEEN INDEPENDENCE LAKE AND SIERRAVILLE.
THIS STORM WILL IMPACT AREAS AROUND HIGHWAY 89 SOUTH OF SIERRAVILLE
TO AROUND INDEPENDENCE LAKE. THE LITTLE TRUCKEE RIVER AREA IS ALSO
IN THE WARNING.
PEOPLE SHOULD EXPECT RAPID RISES IN CREEKS AND STREAMS. STAY AWAY
FROM LOW SPOTS, CREEKS, AND STREAMS FOR THE NEXT FEW HOURS.
LAT...LON 3960 12033 3951 12025 3945 12025 3945 12039
3948 12043 3958 12046 3958 12045
$$
CS2 follow-up statements
445
WGUS75 KREV 022312
FFSREV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
412 PM PDT TUE JUL 2 2013
CAC091-030115-
/O.CON.KREV.FF.W.0002.000000T0000Z-130703T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIERRA CA-
412 PM PDT TUE JUL 2 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM PDT FOR
CENTRAL SIERRA COUNTY...
AT 407 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORMS WITH HEAVIEST RAINS HAVE MOVED EAST OF THE WARNING
AREA, CLOSER TO RENO AND TRUCKEE. HOWEVER SIGNIFICANT FLASH FLOOD
RUNOFF IS LIKELY STILL FROM THE EARLIER STORMS.
AREAS IMPACTED INCLUDE SIERRAVILLE, INDEPENDENCE LAKE, AND NEARBY
AREAS OF HIGHWAY 89.
FLOODING IS OCCURRING OR IMMINENT. RAPID RISES IN CREEKS AND STREAMS
CAN SWEEP YOU OFF YOUR FEET AND WASH OUT CAMPSITES.
LAT...LON 3960 12033 3951 12025 3945 12025 3945 12039
3948 12043 3958 12046 3958 12045
$$
CS404
WGUS75 KREV 030053
FFSREV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
553 PM PDT TUE JUL 2 2013
CAC091-030112-
/O.CAN.KREV.FF.W.0002.000000T0000Z-130703T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIERRA CA-
553 PM PDT TUE JUL 2 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL SIERRA
COUNTY...
THE STORMS THAT EARLIER PROMPTED THE FLASH FLOOD WARNING HAVE
DISSIPATED...WITH A DIMINISHING FLASH FLOOD THREAT. REMEMBER THAT
MINOR FLOODING OF LOW SPOTS MAY CONTINUE THROUGH 7 PM. DRIVERS ALONG
AND NEAR HIGHWAY 89 IN SIERRA COUNTY WILL WANT TO WATCH FOR FLOODED
SPOTS AND PONDING WATER.
LAT...LON 3960 12033 3951 12025 3945 12025 3945 12039
3948 12043 3958 12046 3958 12045
$$
CSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 2:28 PM PDT, 54 minutes earlier.
Area forecast discussion, Jul 2, 2:28 PM PDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
228 PM PDT TUE JUL 2 2013
.SYNOPSIS...
HIGH PRESSURE AND RECORD HEAT WILL PERSIST THROUGH WEDNESDAY
BEFORE TEMPERATURES COOL SOME GOING INTO THE THE HOLIDAY WEEKEND.
ABUNDANT MOISTURE WILL RESULT IN THUNDERSTORMS WITH LOCALLY HEAVY
RAIN, STRONG GUSTY WINDS AND FREQUENT LIGHTNING THROUGH
INDEPENDENCE DAY. THUNDERSTORM CHANCES WILL DIMINISH FRIDAY AND BE
LIMITED MAINLY TO MONO AND MINERAL COUNTIES OVER THE WEEKEND.
&&
.SHORT TERM...
UPPER RIDGE WILL PERSIST FOR ONE MORE DAY WEDNESDAY BEFORE
BREAKING DOWN INDEPENDENCE DAY IN RESPONSE TO A TROUGH MOVING INTO
THE PACNW. TEMPERATURES WILL LIKELY BREAK RECORDS AGAIN WEDNESDAY
AFTERNOON BEFORE COOLING LATE WEEK. DID NOT CHANGE TOO MUCH AS
HIGHS WILL BE HEAVILY DEPENDENT ON CLOUD COVER. RIGHT NOW, THE
AREA SHOULD BE IN THE WAKE OF AN EXITING UPPER LEVEL SHORTWAVE
FEATURE WITH ENOUGH DRYING IN THE MID LEVELS TO RESULT IN ANOTHER
SUNNY START FOR MUCH OF THE SIERRA AND WESTERN NV. SMOKE FROM THE
RED ROCK FIRE WILL CONTINUE TO PRODUCE HAZY CONDITIONS THROUGH
WEDNESDAY AS A GENERAL LIGHT NORTH GRADIENT PERSISTS (UNLESS
SIGNIFICANT RAIN OCCURS OVER THE FIRE).
MAIN ATTENTION THE NEXT COUPLE OF DAYS WILL BE THE THUNDERSTORM
THREAT. ABUNDANT MOISTURE CONTINUES OVER REGION ON WESTERN
PERIPHERY OF UPPER HIGH WITH LIGHT SOUTH-SOUTHEAST FLOW ALOFT AND
LITTLE IF ANY LOW LEVEL FLOW THROUGH WEDNESDAY. MODELS DO SHOW
VERY SUBTLE SHORTWAVE FEATURE ROTATING AROUND UPPER HIGH INTO
WESTERN NV THIS EVENING WHICH WAS COMBINING WITH PLENTY OF
INSTABILITY TO FIRE SCATTERED SHOWERS AND THUNDERSTORMS OVER THE
EASTERN SIERRA SOUGH OF TAHOE- RENO THIS AFTERNOON. THIS
CONVECTION WILL CONTINUE TO PUSH NORTH INTO THE TAHOE BASIN AND FAR
WESTERN NV THIS EVENING BEFORE DIMINISHING AFTER SUNSET. BOTH THE
GFS/NAM THEN SHOW SHORTWAVE CONTINUING NORTHWARD OVERNIGHT AND
INTERACTING WITH WEAK LOW LEVEL FRONTAL BOUNDARY. SO INCREASED
POPS A BIT FAR NORTH OVERNIGHT FOR THIS POTENTIAL.
ON WEDNESDAY, MOISTURE INCREASES FURTHER WITH PWATS APPROACHING AN
INCH. LOW LEVEL FLOW IS VERY WEAK WITH CORFIDI VECTORS LESS THAN
10KT SUGGESTING SLOW STORM MOTIONS AND TRAINING OF STORMS OFF
TERRAIN. SO FLASH FLOOD POTENTIAL WILL INCREASE, ESPECIALLY WHERE
HEAVY RAINS HAVE ALREADY OCCURRED. TWO AREAS OF FOCUS WILL BE THE
EASTERN SIERRA WEST OF HIGHWAY 95 AND UP TO THE RENO-TAHOE AREAS
AND ALONG BOUNDARY FROM SUSANVILLE TO GERLACH. A FLASH FLOOD WATCH
MAY BE NEEDED FOR THESE AREAS AND WILL LET THE NIGHT SHIFT ASSESS
THIS EVENINGS RAIN TOTALS AND TAKE ANOTHER LOOK AT THE 00Z MODEL
RUNS.
ON INDEPENDENCE DAY, THE FLOW WILL BEGIN TO TURN MORE SOUTHWEST
ALOFT AS TROUGH MOVES INTO THE PACNW AND FAVORABLE RIGHT ENTRANCE
REGION OF UPPER TROUGH MOVES ACROSS THE NORTHERN SIERRA AND
WESTERN NV. STORMS WILL BE A BIT FASTER MOVING BUT STRONGER DUE TO
THE INCREASE IN SYNOPTIC SCALE FORCING/SHEAR. SO WHILE LOCALLY
HEAVY RAIN WILL STILL BE POSSIBLE, THE THREAT WILL TURN MORE TO
HAIL AND STRONG OUTFLOW WINDS WITH STORMS SPREADING FURTHER EAST
TO INCLUDE THE BASIN AND RANGE. HOHMANN
.LONG TERM...FRIDAY THROUGH TUESDAY...
FEW CHANGES IN THE LONG TERM AS OPERATIONAL MODELS CONTINUE TO BE IN
RELATIVELY GOOD AGREEMENT ON A LONG WAVE TROUGH DROPPING INTO THE
PACIFIC NW. DID BUMP UP WINDS A BIT IN NORTHERN NEVADA WITH THE
INCOMING TROUGH. THE JET ASSOCIATED WITH THIS TROUGH IS WEAK AND
WILL ONLY BRUSH BY NORTHERN CA/NV, HOWEVER, IT WILL HELP KEEP
TEMPERATURES BELOW RECORD LEVEL FOR THE WEEKEND.
SUNDAY AND MONDAY THE HIGH PRESSURE WILL BEGIN TO TO REBUILD OVER
THE GREAT BASIN. THIS RIDGE WILL NOT BE AS AMPLIFIED AS THE ONE
DURING THE FIRST WEEK OF JULY THAT BROUGHT AN EXTENDED PERIOD OF
RECORD BREAKING TEMPERATURES TO NORTHERN CA/NV. TEMPERATURES WILL
REMAIN IN THE MID TO UPPER 90S IN WESTERN NEVADA AND THE MID TO
UPPER 80S IN THE SIERRA WHICH IS ABOUT 6-8 DEGREES ABOVE NORMAL.
THUNDERSTORMS WILL STILL BE POSSIBLE FRIDAY AND SATURDAY MAINLY IN
MONO, MINERAL AND SOUTHEAST CHURCHILL COUNTIES. THUNDERSTORMS FOR
FRIDAY AND SATURDAY SHOULD BE MORE ISOLATED AND LESS STRONG THAN
EARLIER IN THE WEEK AS THE UPPER LEVEL INSTABILITY WEAKENS. TOLBY
&&
.AVIATION...
THUNDERSTORMS WILL FIRE ALONG THE EASTERN SIERRA AND WESTERN
NEVADA EACH AFTERNOON THROUGH INDEPENDENCE DAY. THE PRIMARY THREAT
THIS EVENING WILL BE LOCALLY HEAVY RAIN, SMALL HAIL AND DOWNBURST
WINDS 40-50KT IN THE LOWER TERRAIN AND 30-40KT IN THE SIERRA
VALLEYS. CONVECTION WILL DIMINISH FOR AREAS SOUTH OF I-80 AROUND
SUNSET BUT MAY CONTINUE OVER NORTHEAST CA-NORTHWEST NV INTO THE
NIGHTTIME HOURS.
ON WEDNESDAY, STORMS WILL BE VERY SLOW MOVING AND BE CAPABLE OF
PRODUCING HEAVY RAIN WITH A POTENTIAL FOR URBAN FLOODING AND
ISOLATED FLASH FLOODING. HOHMANN
&&
.FIRE WEATHER...
MAIN THREAT THROUGH WEDNESDAY WILL BE FROM ISOLATED LIGHTNING
STRIKES OUTSIDE THE MAIN CORES. THESE STRIKES COULD COMBINE WITH
GUSTY OUTFLOW WINDS TO 40-50 MPH TO CREATE ERRATIC FIRE WEATHER
CONDITIONS FOR EXISTING FIRES AND ANY NEW STARTS. OTHERWISE STORMS
ARE GOING TO BE VERY SLOW MOVING WITH HEAVY DOWNPOURS, LOCALLY AN
INCH OR MORE POSSIBLE. OVERALL, HUMIDITY WILL BE UP SLIGHTLY
OVERNIGHT BUT REMAIN GENERALLY THE SAME WEDNESDAY AFTERNOON (10-20
PERCENT) AS TEMPERATURES EXCEED RECORDS FOR ONE MORE DAY. MID
SLOPES WILL TEND TO RECOVER SLOWLY WHERE RAINFALL DOES NOT OCCUR.
ON THURSDAY, FLOW ALOFT WILL INCREASE AND ALLOW FOR STORMS TO
BEGIN MOVING FASTER AS THEY PUSH OUT INTO THE BASIN AND RANGE.
STORMS WILL ALSO BE STRONGER WITH SIGNIFICANT LIGHTNING POTENTIAL
AND VERY STRONG OUTFLOW WINDS. A FIRE WEATHER WATCH WILL BE IN
EFFECT FOR THE BASIN AND RANGE THURSDAY. HOHMANN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING NVZ453.
HEAT ADVISORY UNTIL 10 PM PDT WEDNESDAY NVZ001-004.
HEAT ADVISORY UNTIL 10 PM PDT WEDNESDAY NVZ003-005.
CA...HEAT ADVISORY UNTIL 10 PM PDT WEDNESDAY CAZ070.
&&
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)Hazardous weather outlook, Jul 2, 7:22 AM PDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 722 AM PDT TUE JUL 2 2013 CAZ070>073-NVZ001>005-031400- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 722 AM PDT TUE JUL 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT WITH STRONG HIGH PRESSURE OVER THE REGION RECORD BREAKING HEAT CAN BE EXPECTED AGAIN THIS AFTERNOON ACROSS WESTERN NEVADA AND THE EASTERN SIERRA. SCATTERED SHOWERS AND THUNDERSTORMS ARE ALSO POSSIBLE THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WITH ANY THUNDERSTORMS WILL BE STRONG OUTFLOW WINDS AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY UNSEASONABLY HOT CONDITIONS WILL CONTINUE INTO WEDNESDAY ACROSS THE REGION. THE RECORD BREAKING HEAT SHOULD END BY THURSDAY BUT CONDITIONS WILL STILL BE WARM WITH AFTERNOON HIGH TEMPERATURES 5 TO 10 DEGREES ABOVE NORMAL. THUNDERSTORMS WILL BE WIDESPREAD AGAIN ON WEDNESDAY ACROSS THE REGION...WITH GUSTY WINDS...HAIL AND LOCALIZED HEAVY RAIN POSSIBLE THROUGH AT LEAST THURSDAY. THUNDERSTORMS CHANCES WILL DECREASE BY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. O'HARA FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://FORECAST.WEATHER.GOV/HAZARDS/REV (ALL LOWER CASE)
In the hours before
Special weather statement, Jul 2, 1:43 PM PDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 143 PM PDT TUE JUL 2 2013 CAZ072-022115- GREATER LAKE TAHOE AREA- 143 PM PDT TUE JUL 2 2013 ...STRONG THUNDERSTORM NEAR MARKLEEVILLE... AT 136 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF MARKLEEVILLE. THIS STORM WAS NEARLY STATIONARY. OCCASIONAL LIGHTNING...MODERATE RAIN...PENNY SIZE HAIL...AND STRONG GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THIS STORM. * LOCATIONS AFFECTED INCLUDE...GROVER HOT SPRINGS...MARKLEEVILLE... ALPINE COUNTY AIRPORT...JUNCTION CA 89 AND CA 4 AND TURTLE ROCK CAMPGROUND. DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE. THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 89 NEAR JUNCTION CA 4. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING OF WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS. && LAT...LON 3871 11992 3877 11967 3859 11962 3852 11979 TIME...MOT...LOC 2041Z 158DEG 1KT 3864 11972 TOLBY
Special weather statement, Jul 2, 2:21 PM PDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 221 PM PDT TUE JUL 2 2013 CAZ071-022245- LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- 221 PM PDT TUE JUL 2 2013 ...THUNDERSTORMS WITH HEAVY RAINS OVER THE PLUMAS NATIONAL FOREST... AT 215 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES WEST OF ANTELOPE LAKE TO 9 MILES NORTHWEST OF FRENCHMAN LAKE. THESE STORMS WERE NEARLY STATIONARY. OCCASIONAL LIGHTNING...HEAVY RAIN WITH AMOUNTS NEAR ONE INCH PER HOUR...AND GUSTY WINDS TO 40 MPH...WILL OCCUR WITH THESE STORMS. * LOCATIONS AFFECTED INCLUDE...ANTELOPE LAKE...GENESEE...LONE ROCK CAMPGROUND...BOULDER CREEK CAMPGROUND AND LONG POINT CAMPGROUND. LOCATIONS IN AND AROUND INDIAN CREEK WILL BE PRONE TO SEEING FLOODING OF LOW SPOTS, CREEK, STREAMS, AND NARROW CANYONS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE. TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY FROM CREEKS AND STREAMS AS WATER LEVELS MAY RISE RAPIDLY NEAR THUNDERSTORMS. && LAT...LON 4029 12076 4007 12023 3989 12024 4003 12077 TIME...MOT...LOC 2120Z 169DEG 1KT 4016 12068 4000 12034 CS
Special weather statement, Jul 2, 2:31 PM PDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
231 PM PDT TUE JUL 2 2013
CAZ072-NVZ002-003-022230-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
231 PM PDT TUE JUL 2 2013
...STRONG THUNDERSTORM OVER PINE NUT MOUNTAINS...
AT 224 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHWEST OF TOPAZ LAKE...AND MOVING
NORTH AT 15 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL PEA SIZE HAIL...AND
STRONG GUSTY WINDS TO 55 MPH...WILL OCCUR WITH THIS STORM.
* LOCATIONS AFFECTED INCLUDE...GARDNERVILLE...GARDNERVILLE RANCH...
GENOA...HOLBROOK JUNCTION...INDIAN HILLS AND JOHNSON LANE AND TOPAZ
LAKE.
MAIN THREATS FROM THIS STORM WILL BE STRONG GUSTY WINDS AND HEAVY
RAIN. WATCH FOR AREAS OF BLOWING DUST AND REDUCED VISIBILITY.
&&
LAT...LON 3901 11986 3911 11984 3909 11976 3905 11954
3896 11943 3887 11944 3862 11944 3890 11986
TIME...MOT...LOC 2128Z 197DEG 12KT 3879 11965
TOLBYSpecial weather statement, Jul 2, 2:47 PM PDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
247 PM PDT TUE JUL 2 2013
CAZ071-072-022230-
GREATER LAKE TAHOE AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA
COUNTIES-
247 PM PDT TUE JUL 2 2013
...STRONG STORM WITH HEAVY RAIN AND STRONG WINDS NEAR SIERRAVILLE...
AT 242 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHWEST OF INDEPENDENCE LAKE...OR 6
MILES SOUTH OF SIERRAVILLE...AND MOVING NORTHEAST AT 5 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH AMOUNTS OF ONE HALF TO ONE
INCH PER HOUR...AND GUSTY WINDS TO 45 MPH...WILL OCCUR WITH THIS
STORM.
* LOCATIONS AFFECTED INCLUDE...SIERRAVILLE...INDEPENDENCE LAKE AND
UPPER LITTLE TRUCKEE CAMPGROUND.
THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 89 NORTH OF TRUCKEE.
DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID
VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING OF
WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR
HEADLIGHTS.
&&
LAT...LON 3970 12033 3955 12012 3938 12035 3939 12038
3944 12039 3948 12045 3957 12046
TIME...MOT...LOC 2146Z 222DEG 5KT 3951 12036
CSSpecial weather statement, Jul 2, 3:11 PM PDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 311 PM PDT TUE JUL 2 2013 CAZ071-022300- LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- 311 PM PDT TUE JUL 2 2013 ...STRONG STORMS NEAR LAKE DAVIS AND GENESEE THROUGH 4 PM... AT 308 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR LAKE DAVIS...OR 8 MILES NORTHEAST OF BLAIRSDEN...AND MOVING NORTH AT 10 MPH. ADDITIONAL STORMS WERE DEVELOPING NEAR FRENCHMAN LAKE AND GENESEE. OCCASIONAL LIGHTNING...HEAVY RAIN WITH AMOUNTS OF ONE HALF TO ONE INCH PER HOUR...SMALL PEA SIZE HAIL...AND GUSTY WINDS TO 45 MPH...WILL OCCUR WITH THESE STORMS. * LOCATIONS AFFECTED INCLUDE...GENESEE...LAKE DAVIS...PORTOLA... GRASSHOPPER FLAT CAMPGROUND...GRIZZLY CAMPGROUND AND LIGHTNING TREE CAMPGROUND. IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS. GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY CAPSIZE SMALL BOATS. && LAT...LON 4005 12078 4014 12048 3981 12037 3975 12059 TIME...MOT...LOC 2209Z 160DEG 7KT 3986 12052 CS
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 1:43 PM PDT | Special Weather Statement | REV | Alpine | 32 min |
| Jul 2, 2:21 PM PDT | Special Weather Statement | REV | Plumas | 84 min |
| Jul 2, 2:47 PM PDT | Special Weather Statement | REV | Sierra | 43 min |
| Jul 2, 3:11 PM PDT | Special Weather Statement | REV | Plumas | 49 min |
| Jul 2, 3:40 PM PDT | Severe Thunderstorm Warning | REV | Plumas | 35 min |
| Jul 2, 3:56 PM PDT | Flash Flood Warning | REV | Plumas | 3 hr |
| Jul 2, 4:06 PM PDT | Areal Flood Advisory | REV | Nevada, Sierra | 3 hr |
| Jul 2, 4:17 PM PDT | Flash Flood Warning | REV | Nevada, Sierra | 3 hr |
Nearby
Flash Flood Warnings in California, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.